Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Constant light period, on levothyroxine for thyroid & norimin contraceptive pill. Suggestion?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
I have been on Levothyroxine for three weeks for underactive thyroid I have also been on Norimin contraceptive pill for 15 years with no issues, since starting the levo I have had a constant light period, I have never had breakthrough bleeding beofre on this pill.. Should I change my contraceptive pill? I am having great results from the Levo in terms of feeling better than I ever have, but the bleeding (almost a brown discharge type period) is annoying
Posted Mon, 23 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The light brown discharge is due to the now normal thyroid hormone levels. It is not due to the decreased efficacy of the pill.
The now relatively increased levels of thyroxine has produced its effect on uterine lining. You can safely continue taking Norimin as this spotting will subside on its own in next few days. There is nothing to be concerned about. Changing the contraceptive might further change your hormonal levels causing bleeding.
If the spotting continues for 2 weeks more then you need to consult your gynecologist for a stronger hormonal pill.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor